MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-9218-15
Medical Device Problem Codes Structural Problem (2506); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); No Code Available (3191)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received that the ipg was showing two high impedances on two therapeutic contacts, and it was causing inadequate stimulation for the patient.The stimulation was turned off as the physician opened patient up at the head site to test the lead, and pocket site to test the extension and adaptors.Physician assessed one of the adapters was broken.He replaced the broken adaptor with a new one.The patient was doing good post operatively and receiving good stimulation coverage.The device is pending return.
 
Additional Manufacturer Narrative
Device technical analysis: visual inspection of the returned lead adapter revealed cables # 1 and 2 were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead.Bending the distal end could also cause cable fractures in the connector section of the lead.The broken cables are still contained inside the connector.The complaint of high impedances was confirmed through product analysis.The probable cause was traced to component failure correction to initial mdr in fields d4 and b5.
 
Event or Problem Description
It was reported that the ipg was showing two high impedances on two therapeutic contacts, and it was causing inadequate stimulation for the patient.The stimulation was turned off as the physician opened patient up at the head site to test the lead, and pocket site to test the extension and adaptors.Physician assessed one of the adapters was broken.He replaced the broken adaptor with a new one.The patient was doing good post operatively and receiving good stimulation coverage.Additional information was received when the device was returned on 07apr2020 that the serial number of the explanted device is (b)(6) and not (b)(6) that was reported in the initial vigilance report.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key9771006
Report Number3006630150-2020-00866
Device Sequence Number2574675
Product Code MHY
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/11/2021
Device Model NumberDB-9218-15
Device Catalogue NumberDB-9218-15
Device Lot Number7041996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;